Advertisement

On a Subclass of Solutions of the 2D Navier–Stokes Equations with Constant Energy and Enstrophy

  • J. TianEmail author
  • Y. You
Article
  • 31 Downloads

Abstract

In this paper, we are interested in studying the existence of the nonstationary solutions in the global attractor of the 2D Navier–Stokes equations with constant energy and enstrophy. We particularly focus on a subclass of these solutions that the geometric structures have a supplementary stability property which were called “chained ghost solutions” in Tian and Zhang (Indiana Univ Math J 64:1925–1958, 2015). By solving a Galerkin system of a particular form, we show the nonexistence of the chained ghost solutions for certain cases.

Keywords

2D Navier–Stokes equations Chained ghost solution Energy Enstrophy 

Mathematics Subject Classification

35Q30 35B41 76D05 

Notes

References

  1. 1.
    Batchelor, G.K.: The Theory of Homogeneous Turbulence. Cambridge Monographs on Mechanics and Applied Mathematics. Cambridge University Press, Cambridge (1953)zbMATHGoogle Scholar
  2. 2.
    Constantin, P., Foias, C.: Global Lyapunov exponents, Kaplan–Yorke formulas and the dimension of the attractors for 2D Navier–Stokes equations. Commun. Pure Appl. Math. 38, 1–27 (1985)CrossRefGoogle Scholar
  3. 3.
    Constantin, P., Foias, C., Manley, O.P., Temam, R.: Determining modes and fractal dimension of turbulent flows. J. Fluid Mech. 150, 427–440 (1985)MathSciNetCrossRefGoogle Scholar
  4. 4.
    Constantin, P., Foias, C.: Navier–Stokes Equations. Chicago Lectures in Mathematics. University of Chicago Press, Chicago (1989)zbMATHGoogle Scholar
  5. 5.
    Dascaliuc, R., Foias, C., Jolly, M.S.: Relations between energy and enstrophy on the global attractor of the 2-D Navier–Stokes equations. J. Dyn. Differ. Equ. 17, 643–736 (2005)MathSciNetCrossRefGoogle Scholar
  6. 6.
    Dascaliuc, R., Foias, C., Jolly, M.S.: Estimates on enstrophy, palinstrophy, and invariant measures for 2-D Navier Stokes equations. J. Differ. Equ. 248, 792–819 (2010)CrossRefGoogle Scholar
  7. 7.
    Foias, C., Jolly, M.S., Yang, M.: On single mode forcing of the 2D-NSE. J. Dyn. Differ. Equ. 25, 393–433 (2013)MathSciNetCrossRefGoogle Scholar
  8. 8.
    Foias, C., Temam, R.: Some analytic and geometric properties of the solutions of the evolution Navier–Stokes equations. J. Math. Pures Appl. 58, 339–368 (1979)MathSciNetzbMATHGoogle Scholar
  9. 9.
    Kolmogorov, A.N.: The local structure of turbulence in incompressible viscous fluid for very large Reynolds numbers. Proc. Math. Phys. Sci. (JSTOR) 434, 9–13 (1991)MathSciNetCrossRefGoogle Scholar
  10. 10.
    Kraichnan, R.H.: Inertial ranges in two-dimensional turbulence. Phys. Fluids 10, 1417–1423 (1967)MathSciNetCrossRefGoogle Scholar
  11. 11.
    Ladyzhenskaya, O.A.: A dynamical system generated by the Navier–Stokes equations. J. Sov. Math. 3, 458–479 (1975)CrossRefGoogle Scholar
  12. 12.
    Leith, C.E.: Diffusion approximation for two-dimensional turbulence. Phys. Fluids 11, 671–672 (1968)CrossRefGoogle Scholar
  13. 13.
    Marchioro, C.: An example of absence of turbulence for any Reynolds number, II. Commun. Math. Phys. 108(4), 647–651 (1987)MathSciNetCrossRefGoogle Scholar
  14. 14.
    Robinson, J.C.: Infinite-Dimensional Dynamical Systems. Cambridge University Press, Cambridge (2001)CrossRefGoogle Scholar
  15. 15.
    Sell, G., You, Y.: Dynamics of Evolutionary Equations. Applied Mathematical Sciences. Springer, New York (2002)CrossRefGoogle Scholar
  16. 16.
    Temam, R.: Naviers–Stokes Equations and Nonlinear Functional Anlaysis. CBMS-NSF Regional Conference Series in Applied Mathematical. Society for Industrial and Applied Mathematics, Philadephia (1983)Google Scholar
  17. 17.
    Temam, R.: Infinite Dimensional Dynamical Systems in Mechanics and Physics. Applied Mathematical Sciences, vol. 68, 2nd edn. Springer, New York (1998)Google Scholar
  18. 18.
    Tian, J., Zhang, B.: On solutions of the 2D Navier–Stokes equations with constant energy and enstrophy. Indiana Univ. Math. J. 64, 1925–1958 (2015)MathSciNetCrossRefGoogle Scholar

Copyright information

© Springer Science+Business Media, LLC, part of Springer Nature 2019

Authors and Affiliations

  1. 1.Department of MathematicsTowson UniversityTowsonUSA
  2. 2.Department of Mathematics and StatisticsUniversity of South FloridaTampaUSA

Personalised recommendations